Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey there, I have been on Roaccutane for about 5 months now, started on June 22. My exp might be useful for those who are taking this drug.

Background: I used to have a very clear skin with good complexion. Until I turned 20 and started putting on makeups, I got whiteheads and inflammatory acne especially during my period. Also, I got skin bumps from block pores. Mild to moderate type of acne. Lots of them around cheeks area and left side of the forehead.

The derm prescribed Roaccutane for me since 3 years ago. I was on it for 2 times. The first time I couldnt make it to the end (6 months) and was on a very low dose (10 mg while I weigh 62 kgs). The drug didnt do any good on the first time and I was on it for only a month. It didnt do any good at that time.

When I decided to go on Roaccutane again this year, I began with 20mg once a day for the first two months. During this period, I didnt see much improvement on my face and I still got breakouts just like before. When I up the dose to 40 mg, the breakouts was even worse. I got painful cystic acne which I rarely got before. It would flare up on the spots that I usually got pimples during my period. When the cysts were gone, my face would look better for a while, then I would get cysts again.

During the 40mg dose, my face wasnt clear completely so I increased the dose to 60mg once a day from 3rd month. Then I got breakouts again...on the same spots!! It was the worst this time. Big cysts grouped up together and it was very very painful. I started to really lose hope during this time because I read some people's exp on accutane that they usually cleared up after 1-2 months. I thought about stopping the drug but eventually I decided to give it more time.

Since I was on 60 mg/day and went through the breakouts, my face improved a whole lot. I get smaller pimples which would go away in 1-2 days and leave less marks. Before I always have a face with bruises and acne scars but now it is a lot clearer. I am also using salicylic acid products...which help a lot as well.

In a nutshell!!

1)If you are prescribed a course of accutane, stick with it until the end along with advices from your derm. Dont lose hope...unless your health condition is not reacting to the drug well.

2)People have different kinds of initial breakouts. In my case, I broke out every time the dose is increased...and did not stop until the beginning of 4th month. The IB appeared mostly as the type of acne I rarely got...in my case...cystic acne.

3)Side effects: Dryness!! Very Very dry!! Chapped lips, cracked skin. I also got rash on my arms but after putting on body cream or baby oil for a few days it was all gone.

4)Exfoliation. Salicylic acid or AHA are good chemical exfoliants for every day use. After stopping Tane I will continue using these products as a way to prevent new acne. They work for whiteheads and block pores.

I have 2 more months to go (until Jan 22)...!! Hope to clear up even more!!

If you have any question, feel free to leave it here. I will come back later!

Share this post


Link to post
Share on other sites
Hey there, I have been on Roaccutane for about 5 months now, started on June 22. My exp might be useful for those who are taking this drug.

Background: I used to have a very clear skin with good complexion. Until I turned 20 and started putting on makeups, I got whiteheads and inflammatory acne especially during my period. Also, I got skin bumps from block pores. Mild to moderate type of acne. Lots of them around cheeks area and left side of the forehead.

The derm prescribed Roaccutane for me since 3 years ago. I was on it for 2 times. The first time I couldnt make it to the end (6 months) and was on a very low dose (10 mg while I weigh 62 kgs). The drug didnt do any good on the first time and I was on it for only a month. It didnt do any good at that time.

When I decided to go on Roaccutane again this year, I began with 20mg once a day for the first two months. During this period, I didnt see much improvement on my face and I still got breakouts just like before. When I up the dose to 40 mg, the breakouts was even worse. I got painful cystic acne which I rarely got before. It would flare up on the spots that I usually got pimples during my period. When the cysts were gone, my face would look better for a while, then I would get cysts again.

During the 40mg dose, my face wasnt clear completely so I increased the dose to 60mg once a day from 3rd month. Then I got breakouts again...on the same spots!! It was the worst this time. Big cysts grouped up together and it was very very painful. I started to really lose hope during this time because I read some people's exp on accutane that they usually cleared up after 1-2 months. I thought about stopping the drug but eventually I decided to give it more time.

Since I was on 60 mg/day and went through the breakouts, my face improved a whole lot. I get smaller pimples which would go away in 1-2 days and leave less marks. Before I always have a face with bruises and acne scars but now it is a lot clearer. I am also using salicylic acid products...which help a lot as well.

In a nutshell!!

1)If you are prescribed a course of accutane, stick with it until the end along with advices from your derm. Dont lose hope...unless your health condition is not reacting to the drug well.

2)People have different kinds of initial breakouts. In my case, I broke out every time the dose is increased...and did not stop until the beginning of 4th month. The IB appeared mostly as the type of acne I rarely got...in my case...cystic acne.

3)Side effects: Dryness!! Very Very dry!! Chapped lips, cracked skin. I also got rash on my arms but after putting on body cream or baby oil for a few days it was all gone.

4)Exfoliation. Salicylic acid or AHA are good chemical exfoliants for every day use. After stopping Tane I will continue using these products as a way to prevent new acne. They work for whiteheads and block pores.

I have 2 more months to go (until Jan 22)...!! Hope to clear up even more!!

If you have any question, feel free to leave it here. I will come back later!

good luck . i use to have nice skin too but birth control messed it up. im trying to hang in there. i just hope the readness and pimples stop cuz i cant take it

i got alot on my forehead at first but its now going away and im left with scars. it seems like forehead scars go away faster than cheek ones

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×